Topiramate/Topamax Side Effects??? - National Migraine...

National Migraine Centre
7,738 members2,246 posts

Topiramate/Topamax Side Effects???

baguetteisspeltright
baguetteisspeltright

I made another post here about how ive been Topiramate or topamax for a few days on 25 mg every night (I'm 16 just so like. I can put that in perspective right now), been so nauseous all the time now and i tried everything. Tea. Didn't work. Eating something with the medication. That Just made it worse to be honest. Drinking something with it. Does nothing. Took tums. Took the pink thing that taste like a bumble gums bad friend. Nothing helps. My vision also keeps kinda going blurry slightly and i have to roll/blink my eyes just to get my vision back to normal. I also noticed that the bottle says it makes you drowsy but that hasn't occured at all for me?? If anything, it makes me even more awake. Heck. I take it when I come home from work when I'm exhausted and ready to hit the hay and I take this medication, lay down, and then my heart is just pounding a thousand miles a minute and i cant sleep. It kinda gives me anxiety and I have nothing to be anxious about at 1 am. (Which is the current time i right this by the way) Everyday I've taken this, I've stayed awake until at least 2 am. Should I take this medication in the morning instead? Do i just give up on it? I dont want to because the last medication i took was amitriptyline and it did absolutely squat and I have horrible migraines every day but with this one, I dint wake up with headaches and i don't fall asleep with them. My head feels better and ive been through a lot of appointments to get on a medication that actually works some what for me and i dont know what to do. At what point does the cons out weigh the pros? Will the side effects be something that effects me after I stop taking the medication???

4 Replies
oldestnewest

Any migraine medication needs to be given a chance to be taken at least for three months to be effective, usually side effects are supposed to go away after three months when your body fully adjusts to the medication. If after three months the side effects have not gone away then time to discontinue the medication and try something else for the migraines.

Here are some articles on topamax that are worth reading: migraineagain.com/?s=topamax

Hope this helps.

I want to warn you about this medication. I took it for years and it really damaged my memory. Since I stopped taking it things have gotten better, but many people say they have permanent memory loss.

I started to forget passwords... so I quickly got off of it.

There are plenty of other options for preventative meds.

Please do your research!

You may also like...